Kentucky, 2007

Dense Fog in Kentucky, March 29, 2007

March 29, 2007 · NWS PAH · 12 events in 12 counties and zones

Widespread dense fog occurred during the early morning hours. A light east to southeast wind flow around high pressure over the southern Appalachians brought increased humidity.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Widespread dense fog occurred during the early morning hours. A light east to southeast wind flow around high pressure over the southern Appalachians brought increased humidity. The dense fog was mainly west of a line from Marion to Princeton to Hopkinsville. Visibility was frequently below one-quarter mile.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 28, 1:10 PM CST, 12 hours 50 minutes earlier.

Area forecast discussion, Mar 28, 1:10 PM CST, 12 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CDT WED MAR 28 2007

.DISCUSSION...
RADAR MOSAIC THIS AFTN SHOWED A GENERAL DECREASING TREND IN THE
OVERALL PCPN FROM WEST TO EAST...WHICH SEEMED TO CONFIRM THE
BEGINNING OF BUILDING PRESSURE HEIGHTS INTO THE PAH FCST AREA...AND
DRYING OF MID/UPPER LEVELS. HOWEVER...SUBTLE RIPPLES IN THE MID
LEVEL FLOW MAY PROVIDE ENOUGH VERTICAL MOTIONS TO ACT ON LOW LEVEL
MOISTURE THROUGH THE REST OF THE DAYTIME...ESPECIALLY IN THE ERN
HALF. WE SHOULD BE PCPN FREE BY SUNRISE FOR SURE AS A SHARP MID
LEVEL RIDGE BUILDS IN AHEAD OF THE NEXT SYSTEM.

AT THE SFC...A BACK DOOR TYPE FRONT LURKED JUST TO THE NE OF THE
FCST AREA..AND THIS FRONT MAY BE THE FOCUS FOR SOME SHOWER ACTIVITY
OVER THE NEXT COUPLE OF DAYS. AS A MID LEVEL SHORTWAVE IN THE WRN
ATLANTIC IMPINGES UPON THE RIDGE OVER OUR AREA...ITS ASSOCIATED AREA
OF HIGH SFC PRESSURE WILL TEND TO PUSH THE BACK DOOR FRONT SWWD
ACROSS THE PAH FCST AREA ON THU. THEN THE FRONT IS EXPECTED TO MOVE
BACK NEWD IN RESPONSE TO LOWERING PRESSURES ACROSS THE CENTRAL
PLAINS. ALL THIS SHOULD RESULT IN A LOW CHANCE POP FOR MUCH OF THU
AND FRI.

A MID LEVEL SHORTWAVE IS EXPECTED TO SPIN OFF FROM A LARGE LOW IN
THE WRN CONUS...AS THE LOW OPENS AND LIFTS TOWARD CANADA BY THE
WEEKEND. WITH THE APPROACH OF THE SHORTWAVE...LARGE SCALE LIFT AND
WAA WILL COMMENCE ON FRI NIGHT ACROSS OUR AREA. THERE WILL PROBABLY
BE TWO EPISODES OF CONCENTRATED PCPN AND THUNDER...ONE WITH THE SFC
LOW FRI NIGHT...THEN ONE WITH THE SLOW MOVING COLD FRONT. ATTM...SVR
WX IS POSSIBLE DURING THIS PERIOD BUT NOT ALL THAT LIKELY DUE TO
SOMEWHAT UNIDIRECTIONAL WIND FIELDS AND LIMITED INSTABILITY.

THUS...TEMPS WILL CONTINUE TO BE ABOVE NORMAL THROUGH THE WEEKEND.

IN THE EXTENDED...THE SHARP MID LEVEL TROF AND THE ATTENDANT WEAK
SFC COLD FRONT AND PCPN SHOULD MOVE OUT OF THE FCST AREA DURING THE
MORNING HOURS ON SUNDAY...ALLOWING GENERALLY CLEAR AND DRY
CONDITIONS WITH LIGHT WINDS FOR THE FIRST PART OF THE WEEK. THE MED
RANGE MODELS SEEMED TO BE SYNCED UP FAIRLY WELL WITH THE OVERALL
MASS FIELD PATTERN THROUGH DAY5/MON/...HOWEVER THE 06Z OPERATIONAL
GFS/DGEX APPEAR TO BE THE OUTLIERS BEYOND THAT. THE NEXT DECENTLY
AMPLIFIED MID LEVEL SHORTWAVE TROF TO DIG ACROSS THE MIDDLE OF THE
NATION BY THE BEGINNING OF DAY7 WAS NOT REALLY SHOWN BY THE 06Z OP
GFS OR DGEX...BUT EVEN THE ECMWF HAS SOME RUN TO RUN VARIABILITY.
THE ASSUMPTION FOR THIS PACKAGE WILL BE THAT THE TROF SHOULD BRING
ANOTHER COLD FRONT AND SHOWERS/TSTMS INTO THE REGION SOMETIME ON
DAY7...THE 12Z OP GFS NOW SEEMS TO SHOW THIS. THIS SHOULD RESULT IN
GREATER WAA IN THE LOW LEVELS AND THEREFORE HIGHER TEMPS AHEAD OF
THE FRONT THAN PREVIOUSLY FCST...BUT NOT TOO FAR OFF CLIMATOLOGICAL
AVERAGES.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&

DB
Hazardous weather outlook, Mar 28, 3:15 PM CST, 10 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
415 PM CDT WED MAR 28 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-291000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
415 PM CDT WED MAR 28 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE EVENING...GENERALLY
EAST OF THE MISSISSIPPI RIVER. NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH SATURDAY. THERE
IS SOME POTENTIAL THAT SOME STORMS COULD REACH SEVERE LIMITS
SATURDAY OR SATURDAY NIGHT AS A LOW PRESSURE SYSTEM APPROACHES THE
REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVITION MAY BE NEEDED ON SATURDAY OR SATURDAY NIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 dense fog. Local standard time, as filed.

Dense Fog, Ballard

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
Ballard forecast zone
Reported by
ASOS
Coordinates
37.058, -88.999 (the zone’s center; the record gives no point)

Dense Fog, Carlisle

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
Carlisle forecast zone
Reported by
ASOS
Coordinates
36.853, -88.971 (the zone’s center; the record gives no point)

Dense Fog, Hickman

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
Hickman forecast zone
Reported by
ASOS
Coordinates
36.678, -88.976 (the zone’s center; the record gives no point)

Dense Fog, Fulton

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
Fulton forecast zone
Reported by
ASOS
Coordinates
36.554, -89.188 (the zone’s center; the record gives no point)

Dense Fog, McCracken

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
McCracken forecast zone
Reported by
ASOS
Coordinates
37.054, -88.713 (the zone’s center; the record gives no point)

Dense Fog, Graves

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
Graves forecast zone
Reported by
ASOS
Coordinates
36.723, -88.651 (the zone’s center; the record gives no point)

Dense Fog, Livingston

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
Livingston forecast zone
Reported by
ASOS
Coordinates
37.210, -88.354 (the zone’s center; the record gives no point)

Dense Fog, Marshall

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
Marshall forecast zone
Reported by
ASOS
Coordinates
36.884, -88.329 (the zone’s center; the record gives no point)

Dense Fog, Calloway

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
Calloway forecast zone
Reported by
AWOS
Coordinates
36.621, -88.272 (the zone’s center; the record gives no point)

Dense Fog, Lyon

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
Lyon forecast zone
Reported by
AWOS
Coordinates
37.019, -88.083 (the zone’s center; the record gives no point)

Dense Fog, Trigg

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
Trigg forecast zone
Reported by
AWOS
Coordinates
36.806, -87.873 (the zone’s center; the record gives no point)

Dense Fog, Christian

When
March 29, 2:00 AM CST to 7:00 AM CST
Where
Christian forecast zone
Reported by
AWOS
Coordinates
36.894, -87.490 (the zone’s center; the record gives no point)

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18377, 18378, 18379, 18380, 18381, 18382, 18383, 18384, 18385, 18386, 18387, 18388.